Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Leg pains with red rashes. Use calpol syrup? Why decreasing platelet?

Hi, my 4 yr old daughter got fever 5 days back she has leg pains from 3 days and got red rash all over her body from 2 days. doctor gave cefexime 100 mg and calpol syrup. fever subsided yesterday. tests for malaria , dengue and typhoid are negative. but her platelet count is 0000 , and WBC is 3,300 and lymphocytes 65% yesterday. so doctor gave cefpodoxime 100 mg and ibuclin junior for 2 more days. im worried because of the rash all over her body. and decreasing platelet count.
Asked On : Sun, 23 Sep 2012
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Platelets do get reduced in lot of other viral infections too besides Dengue, they are called dengue-like illnesses. Still it would be better if you can get Dengue serology done if fever is persisting for more than 4 days besides a repeat platelet count as well.
And it would be advisable if you don't use Ibugesic since it can lower the platelet count further and instead use paracetamol alone for controlling fever. Thanks.
Answered: Mon, 24 Sep 2012
I find this answer helpful
Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
Thanks for the query
Fever, pain, rash and decreased platelet count all suggests Dengue. There are various tests based on detection of antigen and antibody. During first few days tests based on antibodies which are most commonly advised are usually negative. Strictly say no to Ibuclin, it is a NSAID and will further cause platelet disturbance. Give only calpol, also do tepid sponging to control the temp. Regular monitoring of platelet, features of shock and bleeding needed in this case.
I would suggest you to immediately consult a pediatrician as it is an emergency condition.
I hope this answers your query well
Wish you and your family good health
With regards
Answered: Sun, 23 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor